On the fission of algebraic solitons

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


The fission of an algebraic internal soliton climbing onto a shelf in a two-fluid system of infinite depth is investigated. It is shown that, by using conservation laws of the Benjamin-Ono equation with variable coefficients, we can predict the number of solitons emerging from an incident solitary wave and their amplitudes. These predictions are also verified with numerical solutions.

Original languageEnglish (US)
Pages (from-to)1753-1762
Number of pages10
JournalProceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences
Issue number1963
StatePublished - 1997
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • General Engineering
  • General Physics and Astronomy


Dive into the research topics of 'On the fission of algebraic solitons'. Together they form a unique fingerprint.

Cite this